MDJunction - People Helping People
 
Ask a Question
12/20/2010 04:40 AM

Talking to pdoc today -repost from BPII

RickEJ
RickEJ  
Posts: 7506
VIP Member
I'm an Advocate

I already posted this in BPII, I just need some feedback the more the better.

So here's the truth I was feeling so anxious and depressed last week I was taking 4mg of Klonopin instead of 3 I was supposed to be taking 1 1/2 in the morning and at night and I was taking 2mg instead. Which will make me short for this month. By Thursday with no change I decided to go back to 1200mg of Lithium from 900mg. Its worked and I'm only on 2mg of Klonopin and doing really well. My pdoc is pretty lenient with me but I'm feeling like I may have crossed the line with the Klonopin. Should I tell her or just tell her about the Lithium. Right now I'm very anxious about this because I don't want to loose a good pdoc.

Theres nobody else like her around here and pdocs are slim pickings. I don;t know what to do

Reply

12/20/2010 04:54 AM
ASO1979able
ASO1979able  
Posts: 6985
VIP Member
I'm an Advocate

Rick, I think I would tell her about the Klonopin but also let her know that it was just to get you through a rough time and that you will not do it all the time. She will more than likely be understanding about it.

12/20/2010 07:02 AM
uppitywoman
uppitywoman  
Posts: 42739
VIP Member
I'm an Advocate

I have done the same thing with my meds and told my pdoc who was understanding that I must have been feeling bad, but she wanted to know why I hadn't just called her. So now if I feel I need to do that with my sleep meds, I call her. So why don't you call her and tell her what is going on? She might even call in a prescription for a higher dosage for you so you do not run out. I don't know, but that might be the best course of action to take.

12/20/2010 07:37 AM
RickEJ
RickEJ  
Posts: 7506
VIP Member
I'm an Advocate

She was on vacation last week and has no backup. I did what I had to do to get by. I'm sure she will be understanding. I usually call before and ask her to recommend a change and she's really good about that.

I'm still anxious. I have a call in to her and am waiting for a call back.


12/20/2010 07:46 AM
TeriNY

yeah, you did what you had to do.. I'm sure she will be understanding about it. I've done the same when I've needed to

12/20/2010 09:05 AM
RickEJ
RickEJ  
Posts: 7506
VIP Member
I'm an Advocate

The good think is I feel like my normal self. My anxiety, I'm more relaxed, and the depression is gone. So thats two positives I got going for me.

12/20/2010 09:34 AM
RickEJ
RickEJ  
Posts: 7506
VIP Member
I'm an Advocate



Post edited by: RickEJ, at: 12/20/2010 09:34 AM

12/20/2010 10:03 AM
ApRiLGeTsAngry77

Rick why do you think you will lose your pdoc? Do pdocs drop people if they take more medication than prescribed? I am asking this because I have never heard of it. I have heard of a medication not being prescribed to you anymore if you have taken more than prescribed. I think she may be content with knowing that you were able to adjust your medication to get by until she got back from vacation. I am sure glad your anxiety level is back to normal. Did you know there are some other coping strategies you can do to naturally lower your anxiety? Deep breathes are one of them. Let me know if you are interested in hearing more coping strategies. It could help you next time, along with the klonopin, the next time you are feeling very anxious. (((hugs)))

12/20/2010 10:12 AM
Dit
Dit  
Posts: 14066
Group Leader
I'm an Advocate

I think you did what you felt was the best thing to do as to how you were feeling, you were having symptoms. You need to tell your pdoc what you've done b/c you've upped the Lithium dosage to 1200, i had no anxiety or hypomania on 1200 and even stopped taking Klonopin so i can see why you feel so much better and don't need as many Klonopin. Your pdoc may not have put your Lithium up to 1200 b/c of your past experiences with this med, but if it agrees with you just let her know that you are will to try this dosage 1200 again.

I wish you all the best, i recall you sharing you and your pdoc has a very good relationship and that you really like her, try and not worry about 'losing' her over something like this.


12/20/2010 11:52 AM
Joy75
Joy75  
Posts: 16686
Group Leader
I'm an Advocate

I think you will be alright Rick. You did what you had to do to get by. I think your psychiatrist will understand. I hope she doesn't mind about the Lithium, but you have been feeling great, so that is a plus and hopefully she will see the reasoning in this choice you made. I'm glad you are feeling so much better.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved